Mid-Dermal Elastolysis

Posted by toliver @toliver, Fri, Feb 15 10:01pm

I’ve seen posts a while back on Mid-Dermal Elastolysis – I was just diagnosed with this. I also had an adverse reaction to Levaquin and was diagnosed with Fluoroquinolone toxicity within 6 mos of noticing this strange mottling/pigmentation showing up on my shoulders.
I am wondering if anyone else diagnosed with Mid-Dermal Elastolysis took the antibiotic Levaquin or Cipro prior to noticing this skin issue?
Tnedinopathy is the most common result, which happens to be an “elasticity” issue because of the tissue reaction. The same occurs as I’ve researched with arteries!

Hi, @toliver, and welcome to Mayo Clinic Connect. In light of this new diagnosis, it makes sense you'd be seeking to connect with others who have experienced mid-dermal elastolysis and get some questions answered.

I'm hoping that @rebd3 @ocean85 @anon91353408 will return to the site and offer some perspective from their journeys with this condition. @gardeningjunkie and @johnbishop may also have some thoughts for you.

You mentioned wondering about the connection between taking levofloxacin (Levaquin) or ciprofloxacin (Cipro) prior to noticing this skin issue. Has your doctor weighed in on the question of a connection between these medications and the mottling/pigmentation showing up on your shoulders? If so, what did he or she say about this?

Hi @toliver, I would like to add my welcome to Connect along with @lisalucier and other members. One of the tools I use when looking for medical research type information is Google Scholar (https://scholar.google.com/). Sometimes you can find newer and relevant information. This one is from 2007 but may be helpful but I'm not sure.

NIH – Skin and skin structure infections: treatment with newer generation fluoroquinolones
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1936312/

Hope you find some answers…

Please login or register to post a reply.